MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ ann blunt tip screw 40mm, item# 47-2486-040-40, lot# 3091515.Ann blunt tip screw 42mm, item# 47-2486-042-40, lot# 3091527.Ann blunt tip screw 42mm, item# 47-2486-042-40, lot# 3126120.Torque screwdriver, item# 27923; lot# unknown.G2- foreign - japan.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00249, 0009613350-2023-00327, 0009613350-2023-00328.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent a procedure and after approximately (6) weeks from the initial, the surgeon found that the proximal screw backed out from the proper position.Patient is under health professional's observation.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Medical records were not provided.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PROXIMAL HUMERUS, LEFT, 9X160MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17180937
Report Number0009613350-2023-00248
Device Sequence Number15118160
Product Code HSB
UDI-Device Identifier00889024505810
UDI-Public(01)00889024505810(17)320831(10)3128319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827 / K2
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249616109
Device Lot Number3128319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose